Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 4, NWS Kansas City, MO

March 24, 20247 counties in Kansas; 37 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Mar 24, 2024, 3:50 AM CDT for 7 counties in Kansas; 37 counties in Missouri. It took effect at Mar 24, 2024, 10:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 3:50 AM CDT (08:50 UTC)
In effect from
Mar 24, 2024, 10:00 AM CDT
Expired
Mar 25, 2024, 1:00 PM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS73 KEAX 240850
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
350 AM CDT Sun Mar 24 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241700-
/O.NEW.KEAX.WI.Y.0004.240324T1500Z-240325T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
350 AM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CDT
MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northeast, northwest and west central 
  Missouri.

* WHEN...From 10 AM this morning to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
323 
WWUS73 KEAX 241528
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1028 AM CDT Sun Mar 24 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-250800-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
1028 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northeast, northwest and west central 
  Missouri.

* WHEN...From 10 AM this morning to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
947 
WWUS73 KEAX 241946
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Springfield MO
246 PM CDT Sun Mar 24 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251800-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
246 PM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northeast, northwest and west central 
  Missouri.

* WHEN...From 10 AM this morning to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
854 
WWUS73 KEAX 250836
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
336 AM CDT Mon Mar 25 2024

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038-
043-044-053-054-250945-
/O.CAN.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-
De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor
336 AM CDT Mon Mar 25 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts of 30-40 mph are still expected but the strongest will
be along and east of the Highway 65 corridor.

$$

MOZ006>008-015>017-023>025-031>033-039-040-045-046-251800-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/
Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-
Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper-
Including the cities of Princeton, Mercer, Unionville, Lancaster,
Queen City, Greentop, Downing, Glenwood, Trenton, Milan, 
Green City, Kirksville, Chillicothe, Brookfield, Marceline, 
Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, 
and Boonville
336 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, north central and northeast 
  Missouri.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
094 
WWUS73 KEAX 251800
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
100 PM CDT Mon Mar 25 2024

MOZ006>008-015>017-023>025-031>033-039-040-045-046-251900-
/O.EXP.KEAX.WI.Y.0004.000000T0000Z-240325T1800Z/
Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-
Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper-
Including the cities of Princeton, Mercer, Unionville, Lancaster,
Queen City, Greentop, Downing, Glenwood, Trenton, Milan, 
Green City, Kirksville, Chillicothe, Brookfield, Marceline, 
Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, 
and Boonville
100 PM CDT Mon Mar 25 2024

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Southerly winds have decreased and therefore the wind advisory is
no longer in effect.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:49 AM CDT, 3 hours 1 minute earlier. Its key messages:

  • Windy conditions are expected Sunday and Monday with gusts around 40-45 MPH possible.
  • Showers and a few thunderstorms move in Sunday morning and linger into Monday. Most will see rainfall amounts less than a half inch.
Area forecast discussion, Mar 24, 12:49 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1249 AM CDT Sun Mar 24 2024

.KEY MESSAGES...

- Windy conditions are expected Sunday and Monday with gusts
  around 40-45 MPH possible.

- Showers and a few thunderstorms move in Sunday morning and
  linger into Monday. Most will see rainfall amounts less than a
  half inch.

&&

.DISCUSSION...
Issued at 217 PM CDT Sat Mar 23 2024

Today cooler than average temperatures persist despite low
level ridging arriving across the forecast area. Minor cold air
advection and fairly expansive cloud cover over the forecast
area will keep temperatures chilly. Temperatures this afternoon
may remain in the 40s for most with some reaching the low 50s
max. Some portions of far northern Missouri may not even make it
out of the 30s. The good news is that we will gradually shut
off our cold advection today with winds turning back slightly
southeast ahead of our next system heading into the overnight.
Also expanding cloud cover will help hold slightly warmer
temperatures in, so no sub-freezing temperatures are expected
for the overnight tonight. Additionally, some low end chances
for showers or maybe even a flurry in NW MO will be possible
this evening ahead of the next system. But current thinking is
that most will stay dry with fairly dry conditions persisting in
the low levels.

Heading into Sunday, the forecast gets more interesting as a
deep trough over the western US ejects a wave toward our
forecast area. As this dynamic system approaches, the deepening
low pressure will lead to a quickly tightening pressure gradient
Saturday night into Sunday morning. Winds will pick up to
around 20-25 mph by Sunday morning and already gusting up to 30
mph. Winds will even further increase heading into the afternoon
where gusts up to 40-45 mph will become likely across western
parts of the forecast area. In addition to the strong winds,
moderately widespread showers and a thunderstorm or two will be
possible ahead of the low, thanks to a persistent and strong low
level jet. West of the forecast area, strong thunderstorms are
expected to develop across central Kansas Sunday afternoon.
These storms will gradually track east and decrease in
intensity as instability dwindles in our forecast area Sunday
night into Monday morning. Generally, the bulk of precipitation
will be shifting east of the area around sunrise Monday morning
and a period of dry weather can be expected. This occurs as the
low shifts to the northeast, centered near the far corner of
northwest MO. During this time, much of the area will be in the
dry slot, and additional precip not arriving until Monday night
into Tuesday morning. Northern parts of the area may see a
minimal period where a snowflake or two could mix in with rain
on the back side of the system as cold air funnels in. However,
accumulations or impacts are not expected from this as the
ground remains warm and temperatures warm during the day on
Tuesday. The system shifts east on Tuesday and dry weather
returns for the middle of the week.

Outside of precipitation chances, cold temperatures look likely on
Monday night and again on Tuesday night. A hard freeze will be
possible across a majority of the area Monday night. A hard freeze
is even more likely Tuesday night with low temperatures falling as
low as the teens and low 20s across a majority of the forecast area.
Freeze headlines could be a possibility given how much
temperatures will fall and that by next week are near the
average last hard freeze date for the area. Precautions should
be taken to protect any sensitive vegetation.

For the second half of next week, a warming trend begins as
troughing slides northeast across the Great Lakes and ridging to our
our west begins to influence the forecast area. With the
southerly turn in the winds, expect gradually temperatures
improvements each day. On Thursday highs will reach the mid to
upper 60s for most, and then by Friday the return of 70s looks
like a possibility.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1249 AM CDT Sun Mar 24 2024

Windy VFR conditions persist through much of the period.
Multiple rounds of SHRA are expected to impact the terminals
lowering flight categories.

Windy conditions persist through the TAF period. Wind gusts
become more widespread after sunrise reaching 30-35 kts
(isolated higher) throughout the afternoon. A couple rounds of
SHRA are expected. A small wave this morning is possible
affecting terminals north of the MO River. The second is
expected later this afternoon and evening affecting all the
terminals. SHRA with some +RA is anticipated with some isolated
TS possible. TS chances increase just outside the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...HB
AVIATION...Pesel
Hazardous weather outlook, Mar 23, 4:50 AM CDT, 23 hours before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
450 AM CDT Sat Mar 23 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
450 AM CDT Sat Mar 23 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Hazardous weather is not expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Gusty winds to 45 mph are expected Sunday with stronger gusts Sunday
 night. Strong winds continue Monday. Additionally, thunderstorms
 are possible Sunday evening and overnight. The threat of severe
 weather is low.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.